MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was difficult to remove.The target lesion was in the not very tortuous uterus.A direxion hi-flo fathom-16 system was selected for use.During procedure, the catheter was used to embolize a uterine fibroid with embolic beads.Some resistance was felt in the final approach to the target.Physician thought there might be vasospasm.The embolics were delivered and upon retraction of the device, it was noted that more resistance than they are typically used to was felt.Using very gentle pulling force, the catheter was removed and the separation of the yellow tip from the nitinol tube was noticed.The yellow tip showed separated from nitinol hypotube; however, it did not become fully detached and was removed intact.The procedure was completed with this device.No patient complications were reported.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11863407
Report Number2134265-2021-06239
Device Sequence Number3790052
Product Code KRA
UDI-Device Identifier08714729839682
UDI-Public08714729839682
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0026261100
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2021
Initial Report FDA Received Date05/21/2021
Patient Sequence Number1